Mellaril Side Effects May Result In Arrhythmia Lawsuits
Mellaril | Lawsuits, Lawyers | Side Effects: Torsade De Pointes, Heart Arrhythmia, Sudden Death
In June 2005, Health Canada asked the manufacturers of Mellaril and generic thioridazine to provide evidence that the benefits of using the drug outweigh the risks. Information submitted to Health Canada failed to demonstrate the drug's safety. Health Canada received reports of three deaths between 2000 and 2005 possibly related to Mellaril, with the most recent death occurring in February 2005. Because Novartis and other manufacturers failed to make convincing safety information available, Health Canada advised the companies that sales were to end by September 30, 2005. Health Canada recommended that patients who use Mellaril seek advice from their doctors in order to be switched to alternate medications.
The FDA sent a letter (http://www.fda.gov/medwatch/SAFETY/2000/mellar.htm) to physicians in July 2000 notifying them that a boxed warning was added to the label of Mellaril (thioridazine HCl). The warning states that Mellaril, like similar drugs, is associated with deaths. The drug prolongs the QTc interval in a dose related manner. The letter also stated that Mellaril is only indicated only for those schizophrenic patients who fail to respond to other antipsychotic drugs.
Legal Help For Victims Affected By Mellaril
If you or a loved one took Mellaril and suffered side effects, please fill out the form at the right for a free lawsuit case evaluation by a qualified drug side effects attorney or call us at 1-800-YOURLAWYER (1-800-968-7529).